Clinical trials: is vulvar vestibulitis syndrome (vestibulodynia) caused by the pill? STUDY NOW CLOSED

The Centers for Vulvovaginal Disorders in the US has hypothesised that the oral contraceptive pill causes vulvodynia by causing changes to the hormone receptors in the vulvar vestibular mucosa. Thinning may occur in the vulvar vestibule causing possible genetic changes in the androgen receptors – it might be possible to predict which women will develop vulvodynia.

This study is now closed to new participants.

 

Jessica Lloyd - Naturopathic Practitioner, BHSc(N)

Jessica Lloyd - Naturopathic Practitioner, BHSc(N)

Jessica is a degree-qualified naturopath (BHSc) specialising in vulvovaginal health and disease, based in Melbourne, Australia.

Jessica is the owner and lead naturopath of My Vagina, and is a member of the:

  • International Society for the Study of Vulvovaginal Disease (ISSVD)
  • International Society for the Study of Women's Sexual Health (ISSWSH)
  • National Vulvodynia Association (NVA) Australia
  • New Zealand Vulvovaginal Society (ANZVS)
  • Australian Traditional Medicine Society (ATMS)
Read more about Jessica and My Vagina's origin story.